Come here often? Make XFINITY.com your homepage » close

Get instant access to XFINITY.com. Download the XFINITY® One Click Google extension» close

close

Your XFINITY Connect session has timed out due to inactivity. Click here to go back close

iVillage: 10 Hidden Causes of Pain

4 of 11

Pain Relievers

Where does it hurt? Your head

Why? Taking ibuprofen, acetaminophen or other pain reliever for headaches more than two days a week for a few weeks to months in a row can put you at risk for rebound headaches, says Brian Grosberg, M.D., of the Montefiore Headache Center in New York City. You may notice that your headache comes back more intensely and frequently as the medication wears off. All over-the-counter or prescription pain relievers can cause rebound headaches, though they’re more common with products containing butalbital or opiates.

How to avoid it? Since treatment—going cold turkey, with most pain meds—is no party, it’s best to prevent rebound headaches in the first place. Monitor how often you take pain relievers, making sure you don’t surpass the twice-a-week limit, and speak to your doctor if you have frequent headaches.

(CREDIT: Getty Images )
The Full Story from iVillage.com
iVillage




The opinions expressed are solely those of the author and do not necessarily reflect the views of Comcast.

Ad Info - Ad Feedback

Ad Info - Ad Feedback

Loading...